Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 121, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 18, 2016, 9:25 PM CDT for Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2016, 9:25 PM CDT (02:25 UTC)
- Expired
- May 19, 2016, 3:05 PM CDT
- In force
- 18 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 21.73 ft at May 17, 2016, 10:00 PM CDT.
- Action stage
- 23.5 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
507 WGUS44 KSHV 190225 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 925 PM CDT WED MAY 18 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC081-OKC089-TXC037-387-192005- /O.NEW.KSHV.FL.W.0121.160519T0225Z-160519T2005Z/ /DEKT2.1.ER.160518T1200Z.160519T0100Z.160519T0205Z.NO/ 925 PM CDT WED MAY 18 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Red River Near Dekalb. * until Thursday afternoon...or until the warning is cancelled. * AT 8:00 PM Wednesday The stage was 24.9 feet. * Flood stage is 24.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. && LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516 $$ 10
1 follow-up statement
769 WGUS84 KSHV 191117 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 617 AM CDT THU MAY 19 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC081-OKC089-TXC037-387-191147- /O.CAN.KSHV.FL.W.0121.000000T0000Z-160519T2005Z/ /DEKT2.1.ER.160518T1200Z.160519T0100Z.000000T0000Z.NO/ 617 AM CDT THU MAY 19 2016 The flood warning is cancelled for the Red River Near Dekalb, Texas at Pecan Point. * At 500 AM Thursday the stage was 19.6 feet. * Flood stage is 24 feet. * Forecast...The river will fall to 18.0 feet by Friday morning. && LAT...LON 3397 9516 3367 9448 3359 9448 3367 9475 3391 9516 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 18, 7:54 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 18, 7:54 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 754 PM CDT WED MAY 18 2016 .AVIATION... For the 19/00Z TAFS...A range of ceilings to begin this TAF period as most sites are in the MVFR category, especially where rain has been occurring. Some improvement to low VFR has been observed and this will continue through early evening, but do expect MVFR and possibly some IFR ceilings to return overnight/Thursday morning at most locations. Periods of light rain showers will also continue through much of this evening, especially along the I-20 terminals in NE TX/N LA. More widespread convection is expected on Thursday as an upper level trough approaches from the west. Surface winds will continue with an E/NE component, ranging from near 5-10 kts. /19/ && .PREV DISCUSSION... /issued 335 PM CDT WED MAY 18 2016/ DISCUSSION... A weak upper wave moving over the ArkLaTex today has resulted in a persistent band showers along the Interstate 20 corridor between Tyler and Minden. Radar trends over the last couple of hours indicate the showers are weakening and beginning to scatter. Light to moderate rain will likely persist through the early evening hours as the upper wave progresses eastward, but a gradual weakening trend should also continue. A large upper trough over the Desert Southwest is expected to slowly move east and across the Southern Plains Thursday through Friday. Ahead of the trough, a broad area of large scale ascent will spread over the region. This should result in a large area of showers and thunderstorms developing across Central Texas, which will spread eastward and across most of the CWA by Thursday afternoon. The best chances for rain should be along and south of Interstate 30. The 12z GFS/ECMWF remain fairly consistent in suggesting a band of heavier rainfall will develop across Western Louisiana and East Texas south of I-20 Thursday evening through the early morning hours of Friday. The upper trough will have a positive tilt, so rain is expected to persist across Southern Arkansas and much of Louisiana into Friday afternoon. However, the precipitation should completely exit the area by Friday evening. Generally, south of I-30, rainfall amounts of 1 to 3 inches are possible with lesser amounts to the north. Isolated flooding from training cells cannot be ruled out in flood-prone areas, but a widespread flood threat is not anticipated. Dry and warm weather should return for the weekend an upper ridge moves across the Plains and Mississippi River Valley. Daytime high temperatures should rise into the low to mid 80s areawide Saturday and Sunday, which is very close to normal for this time of year. Southwesterly flow aloft will return early next week as the upper ridge moves eastward and another large trough develops over the Western CONUS. Daily chances for isolated to scattered thunderstorms are expected Monday through Wednesday. The best chances for any rain should be across the northwest half of the area in the extended periods. 09 && .PRELIMINARY POINT TEMPS/POPS... SHV 60 74 62 79 / 20 80 80 40 MLU 59 76 63 78 / 20 50 80 50 DEQ 56 68 56 77 / 20 70 70 20 TXK 57 68 58 76 / 20 70 70 40 ELD 56 71 59 75 / 20 70 80 50 TYR 60 69 61 78 / 30 80 80 20 GGG 60 70 61 78 / 20 80 80 30 LFK 64 76 64 82 / 20 80 80 40 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 19/09
Hazardous weather outlook, May 18, 12:00 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 18 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1200 PM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EAST TEXAS AND NORTHWEST LOUISIANA TODAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGHOUT THE WEEK WITH THE BEST CHANCES FOR RAIN EXPECTED THURSDAY AND INTO FRIDAY MORNING. RAINFALL TOTALS OF TWO TO THREE INCHES WILL BE POSSIBLE DURING THIS TIME FRAME WITH THE HEAVIER AMOUNTS EXPECTED ACROSS PORTIONS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 09
Nearby
River Flood Warnings in Texas, 2016River Flood Warnings in Arkansas, 2016River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.